MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10385
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: phone = (b)(6) postal = (b)(6).H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an "angiological treatment" procedure, the hub of a flexor balkin guiding sheath separated upon removal of the device, resulting in "strong" bleeding and a small amount of blood loss.The physician immediately applied compression and the bleeding stopped.Although the reporter stated that unconsciousness or shock might have been possible with more blood loss, there has been no report that the patient developed shock or became unconscious, and the reporter stated that there were no further consequences for the patient.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an "angiological treatment" procedure, the hub of a flexor balkin guiding sheath separated upon removal of the device, resulting in "strong" bleeding and a small amount of blood loss.The physician immediately applied compression and the bleeding stopped.Although the reporter stated that unconsciousness or shock might have been possible with more blood loss, there has been no report that the patient developed shock or became unconscious, and the reporter stated that there were no further consequences for the patient.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was requested; however, the customer did not provide additional information to cook.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated from the sheath.The flare had pulled free from the hub, leaving no sheath material inside the hub.A document-based investigation evaluation was performed.A review of the device history record found that two devices from the lot did not pass quality control inspections; however, the affected products were scrapped prior to release from cook.All devices were properly dispositioned, and no discrepancies were found.A review of complaint history found no additional complaints for this lot number.Cook has concluded that the device labeling contains appropriate warnings, precautions and instructions related to the reported failure.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although two devices from the lot did not pass quality control inspections, the product was scrapped prior to release from cook, there are 100% inspections in place, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that devices manufactured out-of-specification exist in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.Details of the anatomy are unknown.There is no evidence of any manufacturing or design deficiencies.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23647911
Report Number1820334-2025-01468
Device Sequence Number15959324
Product Code DYB
UDI-Device Identifier00827002103856
UDI-Public(01)00827002103856(17)270126(10)15868722
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG10385
Device Catalogue NumberKCFW-8.0-38-40-RB-BLKN
Device Lot Number15868722
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale